Alert archive / Missouri / Special Weather Statements in 2017
Special Weather Statement, NWS Kansas City, MO
NWS Kansas City, MO issued this special weather statement at May 19, 2017, 6:13 PM CDT for Cooper County, Missouri. It was in force for 32 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 19, 2017, 6:13 PM CDT (23:13 UTC)
- Expired
- May 19, 2017, 6:45 PM CDT
- In force
- 32 min
- Issued by
- NWS Kansas City, MO
County Cooper County, MO
The radar
The Pleasant Hill radar (KEAX), 141 km from the middle of the area, began a volume at 23:17 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 11.2 hours before the alert went out and 233 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 968 m above ground
- 0-6 km bulk shear
- 35 kt
- 0-1 km storm-relative helicity
- -97 m²/s²
- 0-3 km storm-relative helicity
- 118 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
554
WWUS83 KEAX 192313
SPSEAX
Special Weather Statement
National Weather Service Kansas City/Pleasant Hill MO
613 PM CDT FRI MAY 19 2017
MOZ046-192345-
Cooper MO-
613 PM CDT FRI MAY 19 2017
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN COOPER COUNTY UNTIL
645 PM CDT...
At 613 PM CDT, Doppler radar was tracking a strong thunderstorm 7
miles east of Bunceton, or 11 miles northeast of Tipton, moving
northeast at 45 mph.
Wind gusts of 50 to 55 mph will be possible with this storm.
Locations impacted include...
Prairie Home and Wooldridge.
This includes Interstate 70 in Missouri between mile markers 112 and
114.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
A tornado watch remains in effect until 1000 PM CDT for central
Missouri.
LAT...LON 3869 9262 3868 9262 3868 9271 3883 9281
3896 9255 3892 9250
TIME...MOT...LOC 2313Z 238DEG 43KT 3879 9267
$$
HawblitzelWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Kansas City, MO wrote its last area forecast discussion before this special weather statement went out at May 19, 3:22 PM CDT, 2 hours 51 minutes earlier.
Area forecast discussion, May 19, 3:22 PM CDT, 2 hours 51 minutes before
AREA FORECAST DISCUSSION
National Weather Service Kansas City/Pleasant Hill MO
322 PM CDT Fri May 19 2017
.Discussion...
Issued at 321 PM CDT FRI MAY 19 2017
The upper level low continues to slowly make its way toward our
area, bringing us the potential for a couple rounds of storms. The
first round, currently entering the area, brings with it the
potential for severe weather. The severe weather window is now
through a couple of hours after sunset. The general set up is an
upper shortwave is heading over the area from the southwest, while
at the surface an east/west oriented stalled synoptic boundary is
in place near the MO River. The biggest area of concern is going
to be south of this boundary in central MO, along an east/west
oriented surface outflow boundary located just south of I-70. The
clouds have been able to clear some in this area which has
allowed instability to increase to about 500-1000 J/kg. 0-6 km
shear values of around 40-45 kts are also just enough to support
organized convection. Dewpoints across this area have already
reached the mid 60s, so there is also plenty of moisture. The
main threats with these storms are going to be hail up to about 1
inch, strong to damaging winds, with an isolated tornado or two
also possible. Therefore, we have issued a Tornado Watch in
central MO, which is in effect until 10 pm tonight.
There is also the potential for a second round of storms moving
through later tonight. As time has gone on today it has started to
look like we may not get quite as much QPF as originally thought.
The HRRR shows the bulk of the second round moving through
southern/eastern MO, dry slotting KC and surrounding areas early
on, while the NAMNest and RAP are showing more rain over the area
before the dry slot moves over us. Despite these differences,
PWAT values are averaging out around 1.5 across the area which is
well above the normal for this time of year, 0.99. In addition,
the ground is saturated from yesterday's storms. Therefore, if
convection does get going behind the first round of storm, it
won't take much to have some flash flooding and river flooding
concerns. Have gone with somewhat of a blend in the forecast and
think most of the forecast area will see about 1-2 inches of rain
from the second round of storms. The flash flood watch will
continue due to the potential and we will continue to monitor
river levels.
Things should dry out west to east by tomorrow morning as the
surface low and upper level low move off to the northeast over the
Great Lakes. A cold front will move through behind the convection,
cooling temperatures into the 60s and 70s for the rest of the
weekend. A surface high will settle in behind the cold front with
more zonal flow aloft. This will keep us dry until Monday, when a
shortwave moves over the area. Can't rule out severe weather
given the time of year and overall pattern.
&&
.Aviation...(For the 18Z TAFS through 18Z Saturday Afternoon)
Issued at 1236 PM CDT FRI MAY 19 2017
MVFR ceilings will prevail for the first part of the period for
most of the area. Temporary IFR/LIFR visibilities will be
possible this afternoon as convection producing heavy rain moves
into the area from the southwest. Convection is expected to arrive
in the 19Z- 21Z time frame. Storms and heavy rain should stick
around for a majority of the period, moving off to the east by the
morning hours. A surface low is going to move through the area as
well tonight and as it does so, ceilings and visibilities should
drop to IFR conditions. Visibilities should gradually increase as
convection pushes to the east. As for ceilings, they should
gradually lift to MVFR ceilings within the last couple hours of
the period.
&&
.EAX WATCHES/WARNINGS/ADVISORIES...
KS...Flash Flood Watch through Saturday morning for KSZ025-057-060-
102>105.
MO...Flash Flood Watch through Saturday morning for MOZ011>014-
020>023-028>031-037>039-043>045-053-054.
&&
Discussion...Grana
Aviation...GranaHazardous weather outlook, May 19, 5:12 AM CDT, 13 hours 1 minute before
Hazardous Weather Outlook National Weather Service Kansas City/Pleasant Hill MO 512 AM CDT Fri May 19 2017 KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040- 043>046-053-054-201015- Atchison KS-Miami-Linn KS-Doniphan-Leavenworth-Wyandotte-Johnson KS- Atchison MO-Nodaway-Worth-Gentry-Harrison-Mercer-Putnam-Schuyler- Holt-Andrew-De Kalb-Daviess-Grundy-Sullivan-Adair-Buchanan-Clinton- Caldwell-Livingston-Linn MO-Macon-Platte-Clay-Ray-Carroll-Chariton- Randolph-Jackson-Lafayette-Saline-Howard-Cass-Johnson MO-Pettis- Cooper-Bates-Henry- 512 AM CDT Fri May 19 2017 This hazardous weather outlook is for northwest...north central and west central Missouri...as well as extreme eastern Kansas. .DAY ONE...Today and Tonight Another round of thunderstorms is possible Friday evening through early Saturday morning. A few storms could become strong to severe. Additional heavy rain amounts are possible too which may lead to flash floding. More detailed information can be accessed at... https://www.weather.gov/eax/hwo .DAYS TWO THROUGH SEVEN...Saturday through Thursday No hazardous weather is expected at this time. More detailed information can be accessed at... https://www.weather.gov/eax/hwo
In the hours before
Local storm report, May 19, 2:55 PM CDT, 3 hours 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
255 PM CDT FRI MAY 19 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1008 PM TSTM WND DMG SHAWNEE 39.02N 94.80W
05/18/2017 JOHNSON KS EMERGENCY MNGR
...DELAYED REPORT... RECEIVED NUMEROUS REPORTS OF TREE
DAMAGE AROUND SHAWNEE, INCLUDING 6 TO 12 PLUS INCH
DIAMETER TREE LIMBS BROKEN. TREES UPROOTED AS WELL.
DAMAGE STRETCHES FROM NEAR 71ST ST. AND PFLUMM RD. TO
NIEMAN RD. AND W. 49TH TERRACE. REPORTED VIA COUNTY EM,
AMATEUR RADIO, AND THE PUBLIC.
&&
LGSpecial weather statement, May 19, 4:58 PM CDT, 1 hour 15 minutes before
Special Weather Statement
National Weather Service Kansas City/Pleasant Hill MO
458 PM CDT FRI MAY 19 2017
MOZ032-033-192230-
Chariton MO-Randolph MO-
458 PM CDT FRI MAY 19 2017
...SIGNIFICANT WEATHER ADVISORY FOR EAST CENTRAL CHARITON AND
NORTHERN RANDOLPH COUNTIES UNTIL 530 PM CDT...
At 458 PM CDT, Doppler radar was tracking a strong thunderstorm over
Salisbury, moving northeast at 40 mph.
Dime size hail will be possible with this storm.
Locations impacted include...
Salisbury, Huntsville, Cairo, Jacksonville, Clifton Hill and Prairie
Hill.
A tornado watch remains in effect until 1000 PM CDT for central
Missouri.
LAT...LON 3932 9271 3933 9276 3942 9291 3961 9275
3960 9230
TIME...MOT...LOC 2158Z 219DEG 34KT 3943 9276
HawblitzelSpecial weather statement, May 19, 5:21 PM CDT, 52 minutes before
Special Weather Statement National Weather Service Kansas City/Pleasant Hill MO 521 PM CDT FRI MAY 19 2017 MOZ031-038-039-192245- Carroll MO-Saline MO-Lafayette MO- 521 PM CDT FRI MAY 19 2017 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTH CENTRAL CARROLL... NORTHWESTERN SALINE AND EAST CENTRAL LAFAYETTE COUNTIES UNTIL 545 PM CDT... At 521 PM CDT, Doppler radar was tracking a strong thunderstorm over Alma, or 7 miles northeast of Concordia, moving northeast at 45 mph. Dime size hail will be possible with this storm. Locations impacted include... Waverly, Corder, Alma, Malta Bend, Blackburn, Wakenda, Mount Leonard and Grand Pass. A tornado watch remains in effect until 1000 PM CDT for central Missouri. LAT...LON 3900 9355 3909 9366 3934 9335 3923 9316 TIME...MOT...LOC 2221Z 226DEG 39KT 3908 9351 Hawblitzel
Local storm report, May 19, 5:26 PM CDT, 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
526 PM CDT FRI MAY 19 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0524 PM HAIL 2 SSW ALMA 39.07N 93.56W
05/19/2017 E0.88 INCH LAFAYETTE MO BROADCAST MEDIA
&&
LGSpecial weather statement, May 19, 5:55 PM CDT, 18 minutes before
Special Weather Statement National Weather Service Kansas City/Pleasant Hill MO 555 PM CDT FRI MAY 19 2017 MOZ046-192315- Cooper MO- 555 PM CDT FRI MAY 19 2017 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN COOPER COUNTY UNTIL 615 PM CDT... At 554 PM CDT, Doppler radar was tracking a strong thunderstorm over Tipton, moving east at 30 mph. Wind gusts up to 50 mph will be possible with this storm. Locations impacted include... Prairie Home. A tornado watch remains in effect until 1000 PM CDT for central Missouri. LAT...LON 3868 9262 3869 9285 3875 9287 3884 9254 TIME...MOT...LOC 2254Z 255DEG 24KT 3869 9276 Hawblitzel
Special weather statement, May 19, 6:13 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Kansas City/Pleasant Hill MO
613 PM CDT FRI MAY 19 2017
MOZ046-192345-
Cooper MO-
613 PM CDT FRI MAY 19 2017
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN COOPER COUNTY UNTIL
645 PM CDT...
At 613 PM CDT, Doppler radar was tracking a strong thunderstorm 7
miles east of Bunceton, or 11 miles northeast of Tipton, moving
northeast at 45 mph.
Wind gusts of 50 to 55 mph will be possible with this storm.
Locations impacted include...
Prairie Home and Wooldridge.
This includes Interstate 70 in Missouri between mile markers 112 and
114.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
A tornado watch remains in effect until 1000 PM CDT for central
Missouri.
LAT...LON 3869 9262 3868 9262 3868 9271 3883 9281
3896 9255 3892 9250
TIME...MOT...LOC 2313Z 238DEG 43KT 3879 9267
HawblitzelThe office that day
Everything else NWS Kansas City, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 18, 8:45 PM CDT | Severe Thunderstorm Warning | EAX | Platte | 30 min |
| May 18, 8:57 PM CDT | Severe Thunderstorm Warning | EAX | Clay, Platte | 48 min |
| May 18, 9:33 PM CDT | Severe Thunderstorm Warning | EAX | Clay, Clinton, Platte | 27 min |
| May 18, 9:50 PM CDT | Severe Thunderstorm Warning | EAX | Platte | 40 min |
| May 18, 9:55 PM CDT | Severe Thunderstorm Warning | EAX | Clay, Clinton | 35 min |
| May 18, 10:01 PM CDT | Severe Thunderstorm Warning | EAX | Buchanan, Platte | 29 min |
| May 18, 10:15 PM CDT | Severe Thunderstorm Warning | EAX | Cass, Clay, Jackson, Platte, Ray | 45 min |
| May 18, 10:43 PM CDT | Severe Thunderstorm Warning | EAX | Jackson, Lafayette, Ray | 47 min |
| May 19, 12:15 AM CDT | Special Weather Statement | EAX | Chariton | 45 min |
| May 19, 1:43 AM CDT | Special Weather Statement | EAX | Henry | 17 min |
| May 19, 9:49 AM CDT | River Flood Warning | EAX | Cass, Henry, Johnson | 3 days |
| May 19, 9:49 AM CDT | River Flood Warning | EAX | Johnson, Pettis | 72 hr |
| May 19, 9:49 AM CDT | River Flood Warning | EAX | Cooper, Saline | 5 days |
| May 19, 9:49 AM CDT | River Flood Warning | EAX | Bates, Cass, Henry | 3 days |
| May 19, 9:56 AM CDT | River Flood Warning | EAX | Chariton, Macon | 4 days |
| May 19, 9:56 AM CDT | River Flood Warning | EAX | Daviess, Gentry | 70 hr |
| May 19, 9:56 AM CDT | River Flood Warning | EAX | Daviess, Livingston | 3 days |
| May 19, 9:56 AM CDT | River Flood Warning | EAX | Linn, Livingston | 5 days |
| May 19, 9:56 AM CDT | River Flood Warning | EAX | Carroll, Chariton, Linn, Livingston | 24 hr |
| May 19, 9:56 AM CDT | River Flood Warning | EAX | Carroll, Chariton | 24 hr |
| May 19, 9:58 AM CDT | River Flood Warning | EAX | Ray | 67 hr |
| May 19, 9:58 AM CDT | River Flood Warning | EAX | Carroll | 3 days |
| May 19, 9:59 AM CDT | River Flood Warning | EAX | Cooper | 59 hr |
| May 19, 9:59 AM CDT | River Flood Warning | EAX | Howard | 55 hr |
| May 19, 9:59 AM CDT | River Flood Warning | EAX | Cooper | 66 hr |
| May 19, 10:01 AM CDT | River Flood Warning | EAX | Buchanan | 4 days |
| May 19, 10:01 AM CDT | River Flood Warning | EAX | Platte | 5 days |
| May 19, 10:01 AM CDT | River Flood Warning | EAX | Platte | 5 days |
| May 19, 10:07 AM CDT | River Flood Warning | EAX | Clay, Jackson, Ray | 5 days |
| May 19, 10:07 AM CDT | River Flood Warning | EAX | Chariton, Howard, Saline | 6 days |
| May 19, 10:07 AM CDT | River Flood Warning | EAX | Cooper, Howard | 5 days |
| May 19, 4:58 PM CDT | Special Weather Statement | EAX | Randolph | 32 min |
| May 19, 5:21 PM CDT | Special Weather Statement | EAX | Saline | 24 min |
| May 19, 5:55 PM CDT | Special Weather Statement | EAX | Cooper | 20 min |
| May 18, 7:59 PM CDT | Severe Thunderstorm Warning | EAX | Leavenworth | 46 min |
| May 18, 8:06 PM CDT | Severe Thunderstorm Warning | EAX | Atchison, Leavenworth | 54 min |
| May 18, 8:19 PM CDT | Severe Thunderstorm Warning | EAX | Johnson, Leavenworth, Wyandotte | 41 min |
| May 18, 9:41 PM CDT | Severe Thunderstorm Warning | EAX | Johnson, Miami | 49 min |
| May 18, 10:26 PM CDT | Flash Flood Warning | EAX | Johnson, Wyandotte | 3 hr |
| May 18, 11:23 PM CDT | River Flood Warning | EAX | Atchison, Leavenworth | 58 hr |
| May 19, 8:22 AM CDT | River Flood Warning | EAX | Leavenworth | 4 days |
Nearby
Special Weather Statements in Missouri, 2017Every special weather statement in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.